Why millennials stop taking the birth control pill.

In 1951, in the United States, Dr. Gregory Pincus opened a biology research center to work on sex hormones. Five years later, he and his team were developing a combination of progesterone and synthetic estrogen (female hormones). That was the first pill, called Enovid, a revolution for women all over the world. At least it was thought to be.

Where the baby boomer generation saw an ally and possibilities of freedom in the pill, millennials are rejecting it. After a long history as a symbol of emancipation, why is the birth control pill controversial today?

In the past few years, we’ve heard more and more testimonials about severe side effects caused by birth control. We now know that taking third generation pills like Yasmin, Femodene, and Marvelon can raise the chance of getting a blood clot.

Lucie Cabalou, a 32-year-old French woman, decided a year ago to stop the pill. “When I decided to be on the pill years ago, it was like many other girls to prevent pregnancy. I felt like it was a good and mature decision to take. Unfortunately nobody, not even my gynecologist, informed me about the side effects.”

It is a real problem as millennials can feel that they are alone, being forced to choose between safe contraceptives and overall health.

“After years on Yasmin, I realized that I was always tired and hungry, I never felt full with food. Because of that I gained a lot of weight. I also realized that my libido decreased. Those are not big symptoms but when I realized it was because of my birth control, I looked for the other side effect of Yasmin and I was shocked.” Lucie explained.

Birth control pills can give you terrible side effects: it can suppress of natural hormone production, harm your digestive system, deplete your vital nutrients, triple your chances to have blood clots, etc. Despite women who have been vocal about their experiences in and out of the judicial system, the pharmaceutical industry does not seem concerned and gynecologists are not bettering the situation.

“When I asked my doctor about this effects, she told me that there were no liked between them and my birth control. I stopped taking it a year ago and all my symptoms diapered. I also realized how it changed me in a way I cannot explain. My mood changes depending on my menstrual cycle which is a natural thing, whereas I always felt the same before…  I can feel it inside my body, I wasn’t myself the past years” said Lucie.

That’s terrifying!!!!